Patients Crohn's disease
Crohn's disease and weight gain
- 204 views
- 3 times supported
- 10 comments
Some treatments for Crohn's disease may cause weight gain. Other reasons may include stress, lack of physical activity and diet.
Have you gained weight since you've had this condition ? What do you do to avoid taking on weight ? Share your experience with other members.
Thanks in advance !
Hi, I've never had problems with my weight (not counting my losing weight before the diagnosis, but it was due to frequent diarrhea...) until I started Remicade several months ago. I have not yet talked to my doctor about it cause I thought it was my diet or lack of exercise, but I am going to tell her that it's worrying me. I wonder if I could switch to another medication, with less side effects.
Hello everyone, me I've always been a little overweight and I the disease has made me almost obese.. no matter what I eat or how much I exercise, the extra weight doesn't seem to go away. I talked to my doctor and he said it has nothing to do with medications I take, but I don't think he is right
Don't hesitate to tell us your story!
See the signature
I went into hospital about 18months ago, weighing 8 and a half stone, for a second bowel resection due to Crohn's. After about six months recovering, and for the first time in several years, I could finally eat without being in pain, and having diarrhoea. So I did; I ate anything that was not nailed down. I now weigh eleven stone +. ? I'm also on azathioprine. Does anyone know if that causes weight gain?
I have gained 4stone in the 12yrs since having crohns. It mainly started when I had my entire large bowel/rectum/anus removed. I do not absorb the nutrients from the food i eat, good food like fruit/veg/salad all pummells it's way through me with such force it causes pain & bag leaks as it is still in its solid form. Anything brown rice/bread/cereal or with husks like beans cause agonising blockages. Leaving only bad foods like pasta/white bread/potato that can be eaten without consequence but cause the weight gain.
Hi @LjB476 @SooB16 @napoleon have you talked about these problems with your doctor/consultant? What did they say?
See the signature
I put 2stone on with the steroids. Diet restrictions don’t help, nor does the lack of exercise. I have just started intermittent fasting. The theory is that you eat up until say 7pm you then don’t eat for 16 hours. You then have an 8 hour window to eat. It means you can rest your digestive system and your body can heal. It’s really easy, I feel in control and I have already lost half a stone. Feeling pretty pleased with myself and my symptoms are reducing too. Worth a try 😀
@SooB16 Surely you know what is making you put on weight, you said it, you're eating everything thats not nailed down???
I once had a doctor who told me, Steroids do not make you put on weight, you do when you give in to temptation, steroids may enhance the feeling of hunger or temptation but putting on weight is under your control.
Yes, I thought he was a twat too, I am 63 years old been on steroids forever and I am now the heaviest I've ever been at 17 stone and yes, fat.
I have had 5 op's and currently have two stomach hernias which also make my stomach protrude more than it normally would. I have been told not to worry about them because they don't give me much pain???
Does anyone care that my wellbeing is being compromised by looking the way I do?????
New diet next week, I guess we all have to keep on trying?
So I'm not on Remicade anymore, but I'm on Imuran. Still struggling with my weight. Does anyone have any advice to keep it all off? I have a hard time with exercise because of the pain and fatigue...
I've always struggled with this because the steroid treatments are what work the best for me, but they make me gain weight like mad. I always feel hungrier on them too, so that doesn't help. I try to reduce portion size and keep moving, but it's hard to do sport when you feel like you need to go to the loo all the time. A constant battle.
Give your opinion
Members are also commenting on...
Articles to discover...
19/05/2023 | Advice
08/03/2023 | Testimonial
11/01/2023 | Testimonial
19/05/2017 | Testimonial
24/10/2019 | Advice
28/06/2016 | Nutrition
12/07/2016 | News
Medication fact sheets - patient opinions...
You wish to be notified of new comments
Your subscription has been taken into account